MAUDE Adverse Event Report: ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR

ANGIODYNAMICS MINI STICK MAX; VESSEL DILATOR
Catalog Number 45759
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with a mini stick max 5f x 10cm kit.During introduction, the end user attempted to gain access in the patient's right femoral vein.The needle and guidewire were inserted without incident; however, the sheath/dilator would not advance into the vessel.The dilator was removed from the sheath and advanced over the wire but would not enter the vessel.The dilator was then reinserted into the sheath and the assembly was advanced over the wire but, again, would not go into the vessel.When removing the assembled sheath/dilator, over the wire, the tip sheared off and was recovered outside the patient.Another same kit was opened to attempt access but was also unsuccessful.At this time, the end user chose to try a medline micropuncture kit but this was unsuccessful as well; therefore, the case was cancelled because access could not be achieved.The patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one 5f introducer.As received, damage was noted to the tip of the dilator and sheath.The dilator tubing was detached and returned in two pieces.The sheath/dilator component is supplied to angiodynamics by the supplier medron medical.Scar004491 and sheath/dilator sample were sent to medron for sample evaluation/root cause determination and device history review review of supplier lot.As per scar004491 response from medron llc, no manufacturing non-conformance observed during sample evaluation.The sheath tip was observed to be accordioned/buckled which is consistent with the event description that the sheath/dilator was attempted to be inserted into the vessel (over the guidewire) but would not enter.The dilator tubing (tip) detached, tensile test to failure as indicated by stretching of the tubing at the break location.Likely root cause is handling damage to the dilator component when it was attempted to be inserted into the vessel by itself (without support of the sheath component).Patient anatomy/tough tissue may have been contributing factor as well.The customer's reported complaint description of dilator tubing detached was confirmed.Root cause of the dilator tubing detachment is likely damage due to handling/use of the device.Root cause of the sheath tip accordioned/buckled is likely due to end user technique in inserted device into vessel along with difficult patient anatomy/tissue.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: direction for use {dfu} is provided with this mini-stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Adverse events: guidewire shearing, fracture or embolization.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
VESSEL DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13549901
Report Number1317056-2022-00036
Device Sequence Number5186497
Product Code DRE
UDI-Device IdentifierH965457591
UDI-PublicH965457591
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45759
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2022
Supplement Date Received by Manufacturer03/02/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale